MAUDE Adverse Event Report: CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-132
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-132, laparoscopic electrode with eschar-resistant coating was being used on (b)(6) 2024 during a laparoscopic cholecystectomy and ¿during use, the electrode tip came off.The part that fell into the body was retrieved.In the first device, the electrode came off while being wiped outside the body.Therefore, the facility replaced it to the same new device.However, the replaced electrode came off inside the patient's body while it was being replaced and used.The detached electrode was retrieved with forceps.¿.The procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-132, laparoscopic electrode with eschar-resistant coating was being used on (b)(6) 2024 during a laparoscopic cholecystectomy and ¿during use, the electrode tip came off.The part that fell into the body was retrieved.In the first device, the electrode came off while being wiped outside the body.Therefore, the facility replaced it to the same new device.However, the replaced electrode came off inside the patient's body while it was being replaced and used.The detached electrode was retrieved with forceps.¿ the procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received two 60-5274-132 in opened original packaging.Lot number was verified.Performed a visual inspection, the tips are missing from the devices and were returned separately.There is evidence on the electrodes of soldering.A root cause cannot be determined, however, based upon the evaluation of the device and the photos, a likely cause may be due to excessive force being used during removal of eschar from the tip.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 28 reports, regarding 29 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: to avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.During trocar insertion, always have the electrode tip covered to avoid potential damage to trocar seals and the electrode tip.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
UNIVERSAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20523536
Report Number1320894-2024-00367
Device Sequence Number18434598
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)280708(10)202307101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-132
Device Lot Number202307101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic